MAUDE Adverse Event Report: MDT Powered Surgical Solutions MIDS REX MR8; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE

MDT Powered Surgical Solutions MIDS REX MR8; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE
Model Number MR8-10BA50DX
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Codes Dural Tear (1417); Cerebrospinal Fluid Leakage (1772); Hypovolemia (2243); Hydrocephalus (3272)
Date of Event 08/20/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during a surgical procedure, decompression was performed under general anesthesia at l2/3 on the right, with c ontralateral over-the-top decompression on the left, as well as left-sided decompression at l4/5.During the l2/3 decompression, the drill unexpectedly became blocked and subsequently malfunctioned.At the same time, the patient made a sudden and forceful movement of the lower limb despite general anesthesia.Microscopic inspection revealed a focal dural opening adjacent to the right l3 nerve root with low-volume csf leakage.An intraoperative nerve root injury was suspected.The decompression was carefully continued, andthe right l3 nerve root and contralateral spinal canal were adequately decompressed.The dural opening was treated locally with tachosil.Hemostasis was achieved, and a valsalva maneuver at the end of the repair showed no persistent csf leakage.Additional information was received from the surgeon clarified that the instrument remained securely held, but the burr attachment suddenly thrust forward while operating at full speed.The event occurred within milliseconds without warning, and the exact mechanism could not beconfirmed retrospectively.The incident occurred at the beginning of the procedure while the ligamentum flavum and part of the bone were still protecting the dura and neurological structures.At that moment, the patient made a sudden and forceful movement of the lower limb.Based on the sequence of events, the surgeon considered the sudden forward movement of the rotating burr attachment to be the most likely explanation for the subsequent injuries.Immediately afterward, the motor stopped functioning and could not be restarted, and no error code was displayed.The surgeon noted that the remaining ligamentum flavum and bone provided some protection to the neurological structures.
 
Additional Manufacturer Narrative
H3: product analysis: no conclusion can be drawn.No evaluation was performed, as the device was device discarded by customer.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MIDS REX MR8
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE
Manufacturer (Section D)
MDT Powered Surgical Solutions
4620 n beach st
fort worth TX 76137
Manufacturer (Section G)
MDT Powered Surgical Solutions
4620 n beach st
fort worth TX 76137
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
+1(763)526-5677
MDR Report Key50916753
Report Number1625507-2026-08252
Device Sequence Number5370284
Product Code HBE
UDI-Device Identifier00763000487317
UDI-Public(01)00763000487317(17)310616(10)0233792679(20)01
Combination Product (Y/N)N
Initial Reporter CountryLU
PMA/510(K) Number
K183515
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMR8-10BA50DX
Device Catalogue NumberMR8-10BA50DX
Device Lot Number0233792679
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2026
Initial Report FDA Received Date09/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/17/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown